Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes erectile dysfunction when suffering from enlarged prostate?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5175 Questions
My husband is 69 years old and has an enlarged prostate for a few years. He is also having problems reaching an orgasm, but at the same time if he doesn't have sex he feels miserable, nervous and can't sleep well due to the pressure. He didn't use to be this way and I would like to know if this is a common thing for older men, that they can't really perform too well but really need to ejaculate to feel relief for only 3 days and then it starts all over again. He doesn't have the courage to ask any doctors. I hope you can give us some advice. Thank you, Mrs Garcia
Posted Sat, 22 Feb 2014 in Sexual Problems
Answered by Dr. P. T. Patil 54 minutes later
Brief Answer: It is common to have ED with enlarged prostate. Detailed Answer: Hello Based on the facts that you have posted it appears that your husband who has enlarged prostate and diabetes has problem of orgasm. It is common to have erectile dysfunction and sexual problem to be associated with enlarged prostate especially in a person with diabetes. This is mainly due to decrease in serum testosterone level due to ageing process and atherosclerosis in penile arteries supplying erectile tissue resulting into Erectile dysfunction. Please consult qualified Urologist for clinical evaluation to decide whether his urinary symptoms could be managed with medicine (Flomax) or needs surgery of TURP to relieve his obstructive urinary symptoms and nocturia. Taking phosphodiesterase inhibitors like Cialis will help to improve his quality of erection and sexual potency. All the symptoms he has will get resolved with this treatment . Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor